Alert archive / California / Flash Flood Watches in 2016
Flash Flood Watch 6, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Nov 19, 2016, 4:53 AM PST for San Bernardino County, California. It took effect at Nov 20, 2016, 8:00 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2016, 4:53 AM PST (12:53 UTC)
- In effect from
- Nov 20, 2016, 8:00 PM PST
- Expired
- Nov 21, 2016, 3:00 AM PST
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 0.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3449 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384 WGUS66 KSGX 191253 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 453 AM PST SAT NOV 19 2016 ...FLASH FLOOD WATCH FOR RECENT BURN AREAS IN THE SAN BERNARDINO COUNTY MOUNTAINS FOR SUNDAY NIGHT... .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE SAN BERNARDINO COUNTY MOUNTAINS SUNDAY EVENING THROUGH LATE SUNDAY NIGHT BRINGING SHOWERS...SOME WITH MODERATE TO BRIEFLY HEAVY RAINFALL...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS. THIS RAINFALL COULD CAUSE FLASH FLOODING WITH MUD AND DEBRIS FLOWS IN RECENT BURN AREAS...THE BLUE CUT FIRE BURN AREA NEAR THE CAJON PASS...AND THE PILOT FIRE BURN AREA NEAR SILVERWOOD LAKE. CAZ055-192230- /O.NEW.KSGX.FF.A.0006.161121T0200Z-161121T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 453 AM PST SAT NOV 19 2016 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT FOR RECENT BURN AREAS... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREA...SAN BERNARDINO COUNTY MOUNTAINS...FOR RECENT BURN AREAS. * FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT * A COLD FRONT MOVING THROUGH SOUTHERN CALIFORNIA SUNDAY NIGHT WILL BRING PERIODS OF SHOWERS SUNDAY EVENING INTO LATE SUNDAY NIGHT. PERIODS OF MODERATE TO BRIEFLY HEAVY RAINFALL ARE POSSIBLE. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS. * IN ADDITION TO FLASH FLOODING...RAINFALL COULD CAUSE DEBRIS FLOWS IN THE BLUE CUT AND PILOT BURN AREAS ACCORDING TO THRESHOLDS PROVIDED BY THE USGS. AREAS AFFECTED INCLUDE THE CAJON PASS AND AREAS NEAR SILVERWOOD LAKE. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS...VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/) PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 17
6 follow-up statements
423 WGUS66 KSGX 192146 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 146 PM PST SAT NOV 19 2016 ...FLASH FLOOD WATCH FOR RECENT BURN AREAS IN THE SAN BERNARDINO COUNTY MOUNTAINS FOR SUNDAY NIGHT... .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE SAN BERNARDINO COUNTY MOUNTAINS SUNDAY EVENING THROUGH LATE SUNDAY NIGHT BRINGING WIDESPREAD RAIN SHOWERS...SOME WITH MODERATE TO HEAVY RAINFALL...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS. THIS RAINFALL COULD CAUSE FLASH FLOODING WITH MUD AND DEBRIS FLOWS IN RECENT BURN AREAS...THE BLUE CUT FIRE BURN AREA NEAR THE CAJON PASS...AND THE PILOT FIRE BURN AREA NEAR SILVERWOOD LAKE. CAZ055-200600- /O.CON.KSGX.FF.A.0006.161121T0200Z-161121T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 146 PM PST SAT NOV 19 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREA...SAN BERNARDINO COUNTY MOUNTAINS. * FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT * A COLD FRONT MOVING THROUGH SOUTHERN CALIFORNIA SUNDAY NIGHT WILL BRING PERIODS OF SHOWERS SUNDAY EVENING INTO LATE SUNDAY NIGHT. PERIODS OF MODERATE TO BRIEFLY HEAVY RAINFALL ARE POSSIBLE. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS. * IN ADDITION TO FLASH FLOODING...RAINFALL COULD CAUSE DEBRIS FLOWS IN THE BLUE CUT AND PILOT BURN AREAS ACCORDING TO THRESHOLDS PROVIDED BY THE USGS. AREAS AFFECTED INCLUDE THE CAJON PASS AND AREAS NEAR SILVERWOOD LAKE. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS...VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/) PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JMB WEATHER.GOV/SANDIEGO
448 WGUS66 KSGX 200534 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 934 PM PST SAT NOV 19 2016 ...FLASH FLOOD WATCH FOR THE RECENT BURN AREAS IN THE SAN BERNARDINO COUNTY MOUNTAINS SUNDAY NIGHT... .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE SAN BERNARDINO COUNTY MOUNTAINS SUNDAY NIGHT BRINGING RAIN SHOWERS...SOME WITH MODERATE TO HEAVY RAINFALL...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS. THIS RAINFALL COULD CAUSE FLASH FLOODING WITH MUD AND DEBRIS FLOWS IN THE BLUE CUT FIRE BURN AREA NEAR THE CAJON PASS...AND THE PILOT FIRE BURN AREA NEAR SILVERWOOD LAKE. CAZ055-201400- /O.CON.KSGX.FF.A.0006.161121T0200Z-161121T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 934 PM PST SAT NOV 19 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * THE RECENT BURN AREAS OF THE BLUE CUT FIRE AND THE PILOT FIRE IN THE SAN BERNARDINO COUNTY MOUNTAINS. * SUNDAY NIGHT. * RAINFALL COULD CAUSE DEBRIS FLOWS IN THE BLUE CUT AND PILOT BURN AREAS. AREAS AFFECTED INCLUDE THE CAJON PASS AND AREAS NEAR SILVERWOOD LAKE. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS...VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/) PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MOEDE
836 WGUS66 KSGX 201225 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 425 AM PST SUN NOV 20 2016 ...FLASH FLOOD WATCH FOR THE RECENT BURN AREAS IN THE SAN BERNARDINO COUNTY MOUNTAINS FOR TONIGHT... .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE SAN BERNARDINO COUNTY MOUNTAINS TONIGHT BRINGING A PERIOD OF NUMEROUS SHOWERS...SOME WITH MODERATE TO BRIEFLY HEAVY RAINFALL...FROM LATE THIS EVENING INTO LATE TONIGHT. THIS RAINFALL COULD CAUSE FLASH FLOODING WITH MUD AND DEBRIS FLOWS IN RECENT BURN AREAS...THE BLUE CUT FIRE BURN AREA NEAR THE CAJON PASS...AND THE PILOT FIRE BURN AREA NEAR SILVERWOOD LAKE. CAZ055-202230- /O.CON.KSGX.FF.A.0006.161121T0200Z-161121T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 425 AM PST SUN NOV 20 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT FOR RECENT BURN AREAS... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREA...SAN BERNARDINO COUNTY MOUNTAINS...FOR RECENT BURN AREAS. * FROM THIS EVENING THROUGH LATE TONIGHT * A COLD FRONT MOVING THROUGH SOUTHERN CALIFORNIA TONIGHT WILL BRING PERIODS OF SHOWERS FOR LATE THIS EVENING THROUGH LATE TONIGHT. PERIODS OF MODERATE TO BRIEFLY HEAVY RAINFALL ARE POSSIBLE. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS. * IN ADDITION TO FLASH FLOODING...RAINFALL COULD CAUSE DEBRIS FLOWS IN THE BLUE CUT AND PILOT BURN AREAS ACCORDING TO THRESHOLDS PROVIDED BY THE USGS. AREAS AFFECTED INCLUDE THE CAJON PASS AND AREAS NEAR SILVERWOOD LAKE. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS...VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/) PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 17
894 WGUS66 KSGX 202243 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 243 PM PST SUN NOV 20 2016 ...FLASH FLOOD WATCH FOR THE RECENT BURN AREAS IN THE SAN BERNARDINO COUNTY MOUNTAINS FOR TONIGHT... .A LOW PRESSURE SYSTEM AND STRONG COLD FRONT WILL MOVE THROUGH THE SAN BERNARDINO COUNTY MOUNTAINS...BRINGING A PERIOD OF HEAVY RAIN WITH ISOLATED THUNDERSTORMS...FROM LATE THIS EVENING INTO LATE TONIGHT. THIS RAINFALL COULD CAUSE FLASH FLOODING WITH MUD AND DEBRIS FLOWS IN RECENT BURN AREAS...THE BLUE CUT FIRE BURN AREA NEAR THE CAJON PASS...AND THE PILOT FIRE BURN AREA NEAR SILVERWOOD LAKE. CAZ055-210645- /O.EXT.KSGX.FF.A.0006.161121T0400Z-161121T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 243 PM PST SUN NOV 20 2016 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 8 PM PST THIS EVENING THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREA...SAN BERNARDINO COUNTY MOUNTAINS. * FROM 8 PM PST THIS EVENING THROUGH LATE TONIGHT * A STRONG COLD FRONT MOVING THROUGH SOUTHERN CALIFORNIA TONIGHT WILL BRING PERIODS OF HEAVY RAIN AND ISOLATED THUNDERSTORMS FOR LATE THIS EVENING THROUGH LATE TONIGHT. PERIODS OF MODERATE TO BRIEF HEAVY RAINFALL ARE LIKELY. * IN ADDITION TO FLASH FLOODING...RAINFALL COULD CAUSE DEBRIS FLOWS IN THE BLUE CUT AND PILOT BURN AREAS ACCORDING TO THRESHOLDS PROVIDED BY THE USGS. AREAS AFFECTED INCLUDE THE CAJON PASS AND AREAS NEAR SILVERWOOD LAKE. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS...VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/) PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JMB WEATHER.GOV/SANDIEGO
326 WGUS66 KSGX 210603 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 1003 PM PST SUN NOV 20 2016 ...FLASH FLOOD WATCH FOR THE RECENT BURN AREAS IN THE SAN BERNARDINO COUNTY MOUNTAINS TONIGHT... .A BAND OF MODERATE TO HEAVY RAIN WILL MOVE ACROSS THE SAN BERNARDINO COUNTY MOUNTAINS TONIGHT. THIS RAINFALL COULD CAUSE FLASH FLOODING WITH MUD AND DEBRIS FLOWS IN THE BLUE CUT AND PILOT FIRE BURN AREAS. CAZ055-211100- /O.CON.KSGX.FF.A.0006.000000T0000Z-161121T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 1003 PM PST SUN NOV 20 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... THE FLASH FLOOD WATCH CONTINUES FOR * THE SAN BERNARDINO COUNTY MOUNTAINS. * UNTIL 3 AM PST MONDAY * A STRONG COLD FRONT MOVING THROUGH SOUTHERN CALIFORNIA TONIGHT WILL BRING PERIODS OF HEAVY RAIN AND ISOLATED THUNDERSTORMS. * IN ADDITION TO FLASH FLOODING...RAINFALL COULD CAUSE DEBRIS FLOWS IN THE BLUE CUT AND PILOT BURN AREAS ACCORDING TO THRESHOLDS PROVIDED BY THE USGS. AREAS AFFECTED INCLUDE THE CAJON PASS AND AREAS NEAR SILVERWOOD LAKE. FOR FURTHER INFORMATION ON DEBRIS FLOW HAZARDS...VISIT THE FOLLOWING USGS WEBSITE AT (HTTP://NHSS.CR.USGS.GOV/) PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MOEDE
983 WGUS66 KSGX 211123 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 323 AM PST MON NOV 21 2016 ...FLASH FLOOD WATCH FOR THE BURN AREAS IN THE SAN BERNARDINO COUNTY MOUNTAINS HAS EXPIRED... .A LOW PRESSURE SYSTEM WILL MOVE INLAND THROUGH SOUTHERN CALIFORNIA TODAY. THE COLD FRONT THAT WAS EXPECTED TO PRODUCE HEAVIER RAINFALL HAS MOVE EAST OF THE AREA. SCATTERED SHOWERS WILL CONTINUE TODAY...BUT MOST LIKELY WILL NOT PRODUCE THE RAINFALL NECESSARY TO CAUSE FLASH FLOOD AND MUD AND DEBRIS FLOWS. CAZ055-211230- /O.EXP.KSGX.FF.A.0006.000000T0000Z-161121T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...CRESTLINE...LAKE ARROWHEAD... BIG BEAR CITY...BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 323 AM PST MON NOV 21 2016 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS EXPIRED. THE COLD FRONT THAT WAS EXPECTED TO PRODUCE HEAVIER RAINFALL HAS MOVE EAST OF THE AREA. SCATTERED SHOWERS WILL CONTINUE TODAY...BUT MOST LIKELY WILL NOT PRODUCE THE RAINFALL NECESSARY TO CAUSE FLASH FLOOD AND MUD AND DEBRIS FLOWS. $$ 17
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Nov 18, 9:14 PM PST, 7 hours 39 minutes earlier.
Area forecast discussion, Nov 18, 9:14 PM PST, 7 hours 39 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
914 PM PST Fri Nov 18 2016
.SYNOPSIS...
Mostly clear and cooler tonight as the offshore flow weakens. Patchy
frost is expected for parts of the high desert tonight. Some
clouds and not as warm on Saturday. A low pressure trough moving
across Southern California on Sunday will create cooler onshore
flow, breezy westerly winds in the mountains and deserts, low
elevation rain showers and high elevation snow showers late Sunday
through Monday. Fair and warmer weather will follow Tuesday into
the Thanksgiving holiday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...
This evening...only a few high cloud over the region with
weakening offshore flow. Currently, only a couple of locations are
reporting offshore winds with gusts greater than 20 mph as sfc
pressure gradients continue to trend weaker offshore. However,
humidities remain below 20 percent except in the coastal areas.
The upper level ridge axis is now shifting eastward ahead of the
approaching low pressure trough to the northwest. Patchy frost
is possible in the High Desert tonight, but should not be as
widespread as last night. Expect some cooling tomorrow as onshore
flow develops ahead of the low pressure trough, however warm air
advection will keep daytime temps mostly in the 70s west of the
mtns.
From previous discussion...
The low pressure trough will move across the region to end the
weekend and start the next work week. Mid-level moisture will
increase early Sunday and create the possibility of virga or
isolated light precip across SW CA in the early afternoon. Lower-
level moisture will increase by late Sunday, with a significant
band of showers moving across the region Sunday night with a cold
front. Models are coming into slightly better agreement with the
details, but still do differ some with timing. Snow levels will
start off around 9500 ft Sunday and dip to around 6500 ft by Monday
morning.
West to Southwest winds will increase over mountain ridges and
desert mountain slopes Sunday afternoon through Monday morning,
with gusts of 30 to 40 mph possible. Highs Sunday will lower to
near or below normal, then 5 to 10 deg below normal by Monday.
Showers will decrease in coverage through Monday afternoon, ending
by Mon evening.
Expect fair and warmer weather with a warming trend for Tue under
a transient upper level ridge, before another low pressure trough
brings clouds and cooling for Wed through the end of the work-week.
&&
.AVIATION...
190500Z...Stratus/fog is not expected along the coast tonight as
clear skies and unrestricted vis will prevail. Clouds at/above 15000
ft MSL will increase Saturday, and stratus/fog will most likely
develop along the coast either late Saturday afternoon or Saturday
evening. Stratus bases are uncertain but will likely rise Saturday
evening, and stratus will likely spread well inland Saturday night
and cover most coastal and valley airports.
&&
.MARINE...
A trough moving through the region Sunday and Monday could produce
gusty northwesterly winds over the outer waters, possibly reaching
25 kt in some locations Sunday night/Monday. Also, a large long-
period west-northwest swell could result in combined seas locally
reaching 10 feet in the outer waters late Sunday. However,
confidence is low at the moment that a Small Craft Advisory will be
necessary.
&&
.BEACHES...
The 18Z Wave Watch 3 continued to show a large west-northwest swell
from 290 degrees peaking at 9 feet/15 seconds Sunday afternoon
through Monday morning. This swell will likely be high enough to
produce high surf of 5-8 feet with locally higher sets, in addition
to strong rip currents, Sunday and Monday. A Beach Hazards Statement
has been issued, and it may need to be upgraded to a High Surf
Advisory eventually. Swell and surf will lower on Tuesday.
&&
.FIRE WEATHER...
Gusty east winds will continue to weaken tonight as offshore sfc
pressure gradients trend weaker, turning onshore by Sat afternoon.
Inland humidities will remain low on Sat, but will likely begin
trending upward near the coast by late Sat morning. Expect higher
humidities to gradually spread inland throughout the day on Sat.
Onshore flow will increase on Sun with higher humidity and wetting
rains possible late Sunday into Monday for areas over and west of
the mountains.
&&
.HYDROLOGY...
A low pressure system moving into Southern California for Sunday
and Monday will likely bring the first significant rainfall in
several weeks to much of the region. Light precip will begin
moving in from the northwest late Sunday morning, but the bulk of
the rainfall is expected Sun evening through Monday morning.
Showers may linger into Monday afternoon, but all precip should
end by Mon evening. The snow level will likely fall to around 6500
ft by Mon morning and 1-4 inches of snow could fall in the San
Bernardino and Riverside County mtns above that elevation.
Forecast storm total precip amounts are...
Deserts...........Trace to 0.10 inch.
Coastal/Valleys...0.20 to 0.40 inch.
Mountains.........0.30 to 0.60 inch.
Forecast storm total snowfall amounts are...
6500-7500 ft....Trace to 2 inches.
Above 7500 ft...2 to 4 inches.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from Sunday morning through Monday
afternoon for Orange County Coastal Areas-San Diego County
Coastal Areas.
PZ...None.
&&
PUBLIC/FIRE WEATHER...PG
AVIATION/MARINE...MaxwellThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 1:43 PM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino | 44 hr |
Nearby
Flash Flood Watches in California, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.